Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Feb 16, 2021, 6:56 AM EST for Indian River County, Florida. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2021, 6:56 AM EST (11:56 UTC)
- Expired
- Feb 16, 2021, 9:00 AM EST
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 11.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 2.8
The text
As transmitted.
002
WGUS82 KMLB 161156
FLSMLB
Flood Advisory
National Weather Service Melbourne FL
656 AM EST Tue Feb 16 2021
FLC061-161400-
/O.NEW.KMLB.FA.Y.0002.210216T1156Z-210216T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Indian River FL-
656 AM EST Tue Feb 16 2021
The National Weather Service in Melbourne has issued a
* Flood Advisory for...
Southeastern Indian River County in east central Florida...
* Until 900 AM EST.
* At 656 AM EST, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area.
Some locations that will experience flooding include...
Vero Beach, Indian River Shores, Vero Beach South, Gifford, Winter
Beach, Pointe West, South Beach, Vero Beach Airport, Florida Ridge
and Jaycee Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
&&
LAT...LON 2764 8052 2770 8045 2771 8040 2771 8039
2772 8034 2771 8034 2761 8034 2759 8034
2756 8058
$$
TESWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Feb 16, 4:11 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 16, 4:11 AM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
411 AM EST Tue Feb 16 2021
.DISCUSSION...
Current... Scattered showers and lightning storms have been pushing
across the FL peninsula overnight as the frontal boundary makes its
way towards the local area. The low pressure system is currently
located in North Carolina with the trailing cold front just off the
southwest Florida coast. Broken to overcast cloud cover has
dominated the overnight hours as the pre-frontal moisture continues
to cross the state.
Today-Tonight... High pressure system located in the western
Atlantic will stay in place throughout the day and evening hours.
The aforementioned low pressure system is forecast to move northeast
through the day, placing the system over the northeast by evening
and into Canada by the overnight hours. The trailing cold front will
slide through the Florida peninsula before stalling across the
Treasure Coast and south Florida tonight as the low pressure system
makes its way north and eastward. Deep moisture out ahead of the
frontal boundary will slide across the Florida peninsula today,
bringing with it scattered showers and storms to the local area,
starting across the north early this morning and pushing southward
through the day before the deep moisture pool stalls over the
Treasure Coast and south Florida this evening and overnight. Skies
will begin to clear through the day as the frontal boundary makes
its way southward, allowing for partly cloudy skies through east
central Florida early this morning and then mostly sunny by this
afternoon. Southwest flow this morning around 5-10 mph will veer to
the west and northwest while increasing to around 12 mph by this
afternoon. Winds will then decrease to around 5 mph or less and
continue veering to the northeast by daybreak.
Afternoon highs will be in the upper 60s to low 70s across the
north, and mid to upper 70s across the south. Overnight lows will be
in the upper 40s to low 50s across the north, and mid to upper 50s
everywhere else, except along the Treasure coast where lows will be
in the low to mid 60s.
Wed-Wed Night...The previous frontal boundary lifts back north
during the day as a warm front with isolated morning showers
(scattered for Treasure Coast) becoming scattered in coverage
areawide in the afternoon and early evening with isolated lightning
storms also possible. The boundary over the central FL peninsula
near sunset will continue to move northward Wed night with the
precip threat diminishing during the evening from south to north.
Temperatures moderate once again as the warm front advances north
with M-U70s for highs across the I-4 corridor and near 80 degrees to
L80s southward. Warm and muggy again for Wed overnight within the
"warm sector" as temps are forecast in the 60s areawide, perhaps a
few L70s along the immediate south Brevard/Treasure coasts.
Thu-Thu Night...Broad troughing over the central CONUS swings slowly
across the Gulf Coast States while on a weakening trend. Flow aloft
will remain SWRLY across the FL peninsula during this time.
Southerly flow early in the period will become SSW and near
breezy/breezy over much of the area ahead of a cold front that will
be driven eastward ahead of the aforementioned upper energy. Suspect
much of this day will remain dry but models are trying to squeeze
out a little moisture in the afternoon, generally along/north of I-4
and will accommodate with a 20pct shower mention for after 3pm here.
The GFS remains quicker (and weaker) at pushing the front
into/through ECFL than the ECMWF. For Thu night, feel that the
likeliest precip chances will be across/north of I-4 (50-60pct) and
taper down to 20pct for much of the Treasure Coast, which very well
could remain dry through the night. Isolated lightning storms
possible, mainly north of Melbourne, but could very well be Orlando
northward.
Very warm temps for Thu in the M80s with perhaps a few U80s not out
of the question. Will need to check for records on this day. Lows
Thu night generally in the 60s, but north of I-4 may fall into the
U50s.
Fri-Fri night...The cold front will push through the area during the
daylight hours. Will broadbrush 40-50pct PoPs areawide to account
for model uncertainty with isolated lightning storms possible. High
pressure will build into the region Fri overnight. Winds will become
NW/N behind the boundary through Fri night. Cooler high temperatures
for many with U60s to near 70 degrees near/north of I-4 and 70s
further south through Martin County. Much cooler and drier air
filters down the peninsula Fri overnight with most areas in the 40s;
coolest U30s for north Lake/inland Volusia counties and warmest in
the L50s for the barrier islands. Winds generally 5-10 mph for the
interior overnight and near 10 mph along the coast providing for
some cooler wind chills as well.
Sat-Tue...NW/N winds behind the latest front will swing around to
onshore on Sat/Sun due to the high pressure location to the north.
For now we keep PoPs out of the forecast this weekend, but will have
to monitor as moisture slowly starts to increase, as well as for any
onshore pushing marine influence late in the weekend and into Mon.
Offshore flow returns again Mon night into Tue with the approach of
another low pressure system.
Sat highs will be below seasonal with generally 60s areawide; though
coastal Volusia may not make it past the U50s. Sat night will see
lows in the M-U40s across the interior (outside of larger
metropolitan areas), perhaps L40s for north Lake and north inland
Volusia counties, with L-M50s Space/Treasure coasts. Sun temps warm
back into the U60s to L70s. Mainly 50s for lows Sun/Mon overnight
and highs on Mon/Tue a few degrees warmer across the coverage
warning area and pleasant with 70s for maxes.
&&
.AVIATION...MVFR CIGs/VIS through daybreak today, with brief IFR
CIGS/VIS in some of the stronger shower and storms. VFR conditions
will prevail through rest of the TAF period. Winds will start off SW
around 5-10 KT before daybreak, veering to the west and northwest by
early morning where winds will be around 9-12 KT before decreasing
after dusk to around 5 KT. Scattered showers and isolated lighting
storms will be possible today as the frontal boundary pushes through
FL. Showers will start off in the northern counties overnight, and
push southward through early morning, and clearing SUA by early
morning. Model guidance is wanting to have rain chances across the
Treasure Coast through the afternoon, but confidence is not high, so
for now left all mention of rain chances out after 09Z for all TAFs.
&&
.MARINE...Current... Scattered shower with embedded storms have been
moving across the Atlantic waters throughout the night. Cell
movement has been towards the NE around 25-30 KT. Current buoy
observations show winds are southerly around 18KT and seas are
around 5 ft.
Today-Tonight...Seas and boating conditions will start to improve
later today. Scattered showers with isolated lightning storms will
be present across the Atlantic early today, with highest coverage
across the Brevard County waters southward in the morning, and south
of Sebastian Inlet in the afternoon. Winds will start out southwest
around 15-20 KT in the morning, before veering to the NW and
decreasing to 10-15 KT in the afternoon. Seas will start off 3-4 ft
in the nearshore waters and 4-5 ft in the offshore waters before
decreasing to 2-3 ft in the nearshore waters and 3-4 ft in the
offshore waters with pockets of 5 ft seas in the far offshore waters
by early evening. Seas are forecast to become 3-4ft across all the
Atlantic waters overnight. A Small Craft Advisory is in effect for
the offshore waters through late Tue morning and a caution headline
for the nearshore waters from Volusia/Brevard county to Jupiter
Inlet.
Wed-Wed Night...The previous cold front over southern FL will return
across the waters northward as a warm front. A varying onshore
component of wind will advance from the south to north behind this
boundary with directional component generally SE/S for Wed night.
Wind speeds AOB 15 kts during the day with the gradient tightening
Wed night and speeds approaching 15-20 kts once again, perhaps near
20 kts for the Gulf Stream Wed night. Expect ISOLD-SCT shower
coverage and ISOLD lighting storms developing on this day and early
evening as well. Seas typically 2-3 ft very near shore increasing to
3-4 ft offshore and perhaps 5 ft well offshore Cape northward during
the day. Through the night seas will continue to build to 3-5 ft
near shore and 4-6 ft offshore as winds increase.
Thu-Sat...With the warm front north of the local waters, a cold
front will approach late Thu overnight, pushing through during the
day on Fri and further eastward Fri overnight. High pressure builds
into the area Fri overnight and Sat. SSE-SSW winds 15-20 kts near
shore and 20-23 kts well offshore become more SSW-SW Thu night.
Winds become W/NW behind the front on Fri and northerly by daybreak
Sat morning continuing to veer NNE during the day and NE Sat night
as the aforementioned high pressure to the north pushes toward the
mid Atlc coast. Fri night thru Sat night mainly dry.
Seas mostly 3-5 ft near shore and 4-6 ft offshore; perhaps 7 ft well
offshore at times, Thu-Fri night. Seas building on Sat-Sat night 6-7
ft Gulf Stream and 4-6 ft near shore.
Much of this period (Thu-Sat) small craft may need to Exercise
Caution due to poor conditions, but will monitor for Advisory
(hazardous) conditions offshore/Gulf Stream as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 52 73 63 / 10 10 50 20
MCO 72 54 78 66 / 10 10 50 10
MLB 76 58 79 68 / 30 10 50 10
VRB 79 59 82 67 / 50 20 50 10
LEE 68 51 74 65 / 0 0 50 20
SFB 73 54 76 66 / 10 10 50 10
ORL 73 56 79 68 / 10 10 50 10
FPR 79 61 82 68 / 60 20 50 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST this morning for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Watson
LONG TERM....Sedlock
AVIATION...WatsonHazardous weather outlook, Feb 16, 5:23 AM EST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 523 AM EST Tue Feb 16 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 523 AM EST Tue Feb 16 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and embedded lightning storms, mainly from Melbourne southward, will precede an approaching cold front this morning. Storm motion will be toward the northeast at 30 to 40 mph. Main threats from any storms will be occasional lightning strikes, gusty winds up to 40 mph and brief heavy downpours. .MARINE THUNDERSTORM GUST IMPACT... Today's lightning storms may produce wind gusts of 35 knots or higher across the Intracoastal Waterway and Atlantic waters off of Brevard County and the Treasure Coast. Boaters should watch for storms rapidly approaching from the southwest, especially this morning, and seek safe harbor well in advance. .FLOOD IMPACT... Showers and isolated storms, moving over the same areas or across already saturated grounds from recent day's precipitation, will be capable of producing up to one inch of rainfall within 30 minutes to an hour. This will lead to localized ponding of water in low spots and intersections and driving hazards. .WIND AND SEA IMPACT... Beyond 20 nautical miles offshore, a Small Craft Advisory remains in effect through 10 AM this morning for south to southwest winds up to 20 knots and seas building 5 to 6 feet. Small craft should Exercise Caution near shore south of Sebastian Inlet this morning for southerly winds of 15 to 20 knots. Small craft should exercise caution for south to southwest winds 15 to 20 knots over the nearshore waters south of Sebastian Inlet as well as along all the offshore waters. Tonight, south to southwest winds near 20 knots will build seas up to 6 feet in the offshore waters north of Sebastian Inlet where a small craft advisory has been issued. .RIP CURRENT IMPACT... There will be a moderate risk of dangerous rip currents once again at the central Florida Atlantic beaches. While rip currents will be present all day, the highest risk will be after 300 PM due to tidal effects. If you're planning on entering the ocean today, do so only within sight of a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated lightning storms will be possible Wednesday afternoon and evening as a stalled frontal boundary over south Florida returns northward as a warm front. Another cold front will move through the area late Thursday overnight into Friday and will be preceded by showers and isolated lightning storms. Much cooler temperatures will filter south across east central Florida behind the front for Friday overnight into Saturday. The rip current risk will remain Moderate at area beaches through mid week. Boating conditions will once again be poor to hazardous late Wednesday through at least Saturday as winds increase and seas build. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Watson
In the hours before
Special weather statement, Feb 16, 1:07 AM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
107 AM EST Tue Feb 16 2021
FLZ045-053-160700-
Osceola FL-Orange FL-
107 AM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 200 AM EST...
At 104 AM EST, Doppler radar was tracking a strong thunderstorm
that will move into Osceola County, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Celebration and West Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2847 8115 2795 8109 2792 8132 2794 8135
2794 8134 2800 8139 2800 8142 2804 8146
2806 8146 2806 8144 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152 2820 8152
2826 8156 2826 8166 2828 8166
TIME...MOT...LOC 0604Z 245DEG 30KT 2804 8168
WeitlichSpecial weather statement, Feb 16, 2:12 AM EST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
212 AM EST Tue Feb 16 2021
FLZ045-047-053-147-160815-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
212 AM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 315 AM EST...
At 212 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles south of Wedgefield, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2839 8056 2834 8057 2813 8054 2810 8053
2794 8120 2856 8113 2873 8064 2860 8054
2846 8049
TIME...MOT...LOC 0712Z 244DEG 30KT 2835 8104
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:05 PM EST | Special Weather Statement | MLB | Volusia | 40 min |
| Feb 15, 7:10 PM EST | Special Marine Warning | MLB | 50 min | |
| Feb 15, 7:49 PM EST | Special Marine Warning | MLB | 86 min | |
| Feb 15, 8:08 PM EST | Special Weather Statement | MLB | Indian River | 52 min |
| Feb 15, 10:04 PM EST | Special Weather Statement | MLB | Volusia | 56 min |
| Feb 15, 11:13 PM EST | Special Weather Statement | MLB | Volusia | 62 min |
| Feb 16, 12:02 AM EST | Special Marine Warning | MLB | 118 min | |
| Feb 16, 12:05 AM EST | Special Weather Statement | MLB | Volusia | 40 min |
| Feb 16, 1:07 AM EST | Special Weather Statement | MLB | Osceola | 53 min |
| Feb 16, 2:06 AM EST | Special Marine Warning | MLB | 84 min | |
| Feb 16, 2:12 AM EST | Special Weather Statement | MLB | Brevard, Osceola | 63 min |
| Feb 16, 7:38 AM EST | Special Marine Warning | MLB | 2 hr |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.